My mother has been told she has Hypothyroidism. She has been on levothyroxine since early February. She has had a rash since beginning the medication. Her GP sent her to a Dermatologist who has determined nothing external is causing the rash and told her to go back to her GP. it started on her arms legs, back and stomach and is now getting worse - it is now on her scalp, goin area, under her breasts and bottox. Mom is also anxious, depressed, suffering brain fog and putting on weight. I called her GP yesterday to see what we can do for Mom and was told she should take some zanex and calm down, She would not let me describe any symptoms and told me to take her to the emergency room since she has no time to see her. I am flying out tomorrow am and will be taking her to the emergency room since no one is able to see her for 2 weeks. What questions do I ask to try to get some answers? Mom is miserable - itching constantly and need direction on getting this resolved so we can get her better. Any advise is greatly appreciated. Many Thanks.
says the rash is caused by anxiety and when I spoke to the doctor yesterday, she said she need to take some zanex and calm down, she is over reacting.
I'm not sure what amount of testing you can get through the ER, but somehow, somewhere, I would get her tested for FT3, FT4 (not total T3 and total T4), along with TSH, and the thyroid antibodies, TPO ab and TG ab.
I know definately that the depression can be caused by the thyroid disease. Ive had it for 17 years. Yes, definately get her levels tested. They fluctuate just like a diabetic, but not as often. I have to get my levels tested every three months because my levels for some unknown reason, go up and down and I take my meds on an empty stomach faithfully every day. My first thought was the medication. Levothyroxine is the generic brand of synthroid. Some people get side effects from generic medication. I don't know who much of this is true, but that's what I've heard. Also, they need to check on other meds that she is on to see if one is counteracting with the other. Since having this disease for 17 years, Ive had extremely dry skin, and my skin has gotten pailer over the years. I was dark and now am about three shades lighter. I can tell you it has not been easy with this disease. Insomnia is a big one and the depression and weight gain. She has to try to get some control. Its not easy. Im thinking her levels are off because as soon as I forget a dose, I am crying uncontrollably and can't stop. I also begin headaches and nausea. but, I can't eat when its off. I lose weight. People are different. Hope this helps some. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.